Alert archive / Ohio / Flash Flood Warnings in 2019

Flash Flood Warning 35, NWS Wilmington, OH

July 30, 2019Brown County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 30, 2019, 8:23 AM EDT for Brown County, Ohio. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2019, 8:23 AM EDT (12:23 UTC)
Expired
Jul 30, 2019, 10:17 AM EDT
In force
114 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Brown County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

524 
WGUS51 KILN 301223
FFWILN
OHC015-301430-
/O.NEW.KILN.FF.W.0035.190730T1223Z-190730T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
823 AM EDT Tue Jul 30 2019

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Southern Brown County in southwestern Ohio...

* Until 1030 AM EDT.

* At 823 AM EDT, radar indicated that thunderstorms had produced 
  heavy rain across the warned area. 2 to 3 inches of rain have 
  fallen in the past two hours. Heavy rain continues to fall with 
  another inch possible. Runoff from this excessive rainfall will 
  cause flash flooding to occur.

* Some locations that will experience flooding include...
  Ripley, Decatur, Higginsport and Redoak. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3872 8384 3876 8386 3877 8392 3879 8395
      3879 8398 3878 8401 3878 8403 3885 8387
      3885 8369 3878 8370

$$

Binau
1 follow-up statement
642 
WGUS71 KILN 301417
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
1017 AM EDT Tue Jul 30 2019

OHC015-301427-
/O.CAN.KILN.FF.W.0035.000000T0000Z-190730T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown OH-
1017 AM EDT Tue Jul 30 2019

...THE FLASH FLOOD WARNING FOR SOUTHERN BROWN COUNTY IS CANCELLED...

The heavy rain has ended and flooding is no longer expected to pose a
threat.

Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.

LAT...LON 3872 8384 3876 8386 3877 8392 3879 8395
      3879 8398 3878 8401 3878 8403 3885 8387
      3885 8369 3878 8370

$$

Binau

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:57 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 30, 6:57 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
657 AM EDT Tue Jul 30 2019

.SYNOPSIS...
A cold front will move into the area late today and then slowly
cross the region tonight and Wednesday before finally pushing
off to the east on Wednesday night. High pressure will build
into the Great Lakes for the end of the week into the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers and embedded thunderstorms continue to slowly track
across eastern counties this morning. Expect additional showers
and thunderstorms will develop across the region during the day
as weak disturbances travel through a mid level trough that has
its axis near the Indiana-Ohio border through the day. While it
won't be a wash out, most locations will get some measurable
rainfall today with the exception being in parts of west central
Ohio. Temperatures will not rise much with mainly cloudy skies
and precipitation in the region. Highs will generally be in the
lower 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Mid level trough across the region will not start to move out
until Wednesday. Meanwhile at the surface, a cold front will
enter the region from the west at the beginning of the period
and take until near the end of the period before exiting out of
the eastern counties. Precipitation should diminish through the
evening. But additional showers and thunderstorms will develop
on Wednesday, particularly in eastern counties. Temperatures
will drop into the lower to mid 60s tonight with highs getting
back into the lower 80s on Wednesday.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
A weather system will be exiting the region at the start of the long
term time period.  The potential for a few thunderstorms across the
lower Scioto Valley will come to an end Wednesday night.

Although an isolated shower or storm cannot be ruled out, expect
generally dry conditions for the remainder of the long term time
period.

Made only minor adjustments to the blend for temperatures.  High
temperatures through the long term will mostly be in the 80s and low
temperatures will be in the 60s.  Increased cloud cover from the
blend during the daytime hours as the blend tends to underestimate
cu development.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Generally MVFR ceilings across the region will lift to VFR
toward 18Z. Scattered to numerous showers and thunderstorms will
move across the region through much of the day. The
precipitation will bring temporary lower conditions. Heading
towards 00Z precipitation will diminish and clouds will
eventually scatter. Wind will become light and with lingering
low level moisture expect some visibility restrictions to
develop late in the TAF period. There could also be some
stratus. Quite a bit of uncertainty with fog/stratus development
and there is the potential for conditions to be lower than is
reflected in the TAFs.

OUTLOOK...MVFR/IFR ceilings and visibility likely Wednesday
morning.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...Novak
AVIATION...
Hazardous weather outlook, Jul 30, 5:00 AM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
500 AM EDT Tue Jul 30 2019

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-310900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
500 AM EDT Tue Jul 30 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:24 AM EDTAreal Flood AdvisoryILNBrown3 hr
Jul 30, 2:00 PM EDTSpecial Weather StatementILNWarren30 min
Jul 30, 2:15 PM EDTAreal Flood AdvisoryILNWarren3 hr
Jul 30, 2:32 PM EDTAreal Flood AdvisoryILNClermont, Hamilton, Warren3 hr
Jul 30, 2:50 PM EDTSevere Thunderstorm WarningILNHamilton40 min
Jul 30, 3:02 PM EDTFlash Flood WarningILNClermont, Hamilton, Warren2 hr
Jul 30, 3:22 PM EDTFlash Flood WarningILNHamilton3 hr
Jul 30, 3:30 PM EDTSpecial Weather StatementILNHamilton30 min
Jul 30, 3:53 PM EDTSevere Thunderstorm WarningILNPickaway, Ross27 min
Jul 30, 4:11 PM EDTSevere Thunderstorm WarningILNHamilton17 min
Jul 30, 4:24 PM EDTSpecial Weather StatementILNHamilton36 min
Jul 30, 6:58 PM EDTAreal Flood AdvisoryILNLicking3 hr

Nearby

Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.